advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Hanford, Connecticut, USA:

My four year old son was diagnosed with ketotic hypoglycemia six months ago by a metabolic/genetic specialist. His doctor started him on levocarnitine, 750mg, twice a day, even though he tested negative for both a carnitine deficiency or a fat oxidation disorder. Is this standard practice? Also, since his diagnosis, he has continued to have intermittent episodes of pallor, fine hand tremors, and frequent night wakenings despite following the recommended diet and medications. Does this sound like ketotic hypoglycemia? Should I seek a second opinion?

Answer:

You should ask these questions to the pediatric endocrinologist since they would know many more details than you have provided in your question. If the hypoglycemia persists while on carnitine, this would suggest that either the carnitine is not being given, not being absorbed, the dose is too low or this is not the correct treatment/diagnosis. If you are still not happy with the answers to these questions from your endocrinologist, then go get a second opinion from another pediatric endocrinologist and have with you all the detailed testing so that the second specialist does not necessarily have to repeat the testing.

SB

DTQ-20050504092043
Original posting 29 May 2005
Posted to Other Illnesses

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.